MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG DAA DOUBLE OFFSET ADAPTER RIGHT 80/45; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG DAA DOUBLE OFFSET ADAPTER RIGHT 80/45; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 75102240
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that daa double offset adapter right 80/45 defect is located at the release button located at the distal portion of the impactor.The broach handle didn¿t ¿lock¿ onto the broach very efficiently causing the impactor to release from the embedded broach during broach removal.An s+n backup broach handle was available.No injuries or surgical delays reported.
 
Additional Manufacturer Narrative
It was reported that daa double offset adapter right 80/45 defect is located at the release button located at the distal portion of the impactor.The broach handle didn¿t ¿lock¿ onto the broach very efficiently causing the impactor to release from the embedded broach during broach removal.A smith and nephew backup broach handle was available.The device, used in treatment, was returned for investigation.Upon visual, slight signs of use such as dents and scratches over the whole device were detected.Apart from that, no abnormality at the connection site to the rasp could be detected.Furthermore, the instrument was tested with a functional test gauge.The test worked for the instrument with no negative conspicuity, meaning that the device could be connected and disconnected seamlessly from the gauge.According to the performed device history review, a rework was performed with 5 parts due to jamming.However, there is no increased risk for the manufactured devices.Otherwise, no other deviation was detected.For device 75102240 with batch in question (a61614), only one additional complaint was reported (b)(4)), but not with a comparable failure mode.Based on the performed investigations, the reported failure mode could not be confirmed and no further actions are deemed necessary.However, smith and nephew will monitor this device for further similar issues.The returned device will be discarded.

Brand Name
DAA DOUBLE OFFSET ADAPTER RIGHT 80/45
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key10500264
Report Number9613369-2020-00170
Device Sequence Number3182260
Product Code JDI
UDI-Device Identifier00885556535394
UDI-Public00885556535394
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75102240
Device Catalogue Number75102240
Device Lot NumberA61614
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2020
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer11/27/2020
Initial Report FDA Received Date09/07/2020
Supplement Report FDA Received Date11/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1